CSN Login
Members Online: 13

Radiation Burns where the sun don't shine - ever

Gromit46
Posts: 3
Joined: Feb 2011

Hi All.

I am post-treatment almost two weeks now and am having issues with radiation burns between my butt cheeks, where my legs meet my torso, and inflammation/breakdown of tissue in my vaginal area. My dr. prescribed lidocaine cream to numb the area and silvadene cream to keep the wounds clean. Anybody else have any ideas on how to keep the urine from stinging when I use the bathroom?

Beverly
43yrs old.
Stage 3a.
squamous cell carcinoma

mp327's picture
mp327
Posts: 2879
Joined: Jan 2010

Sorry to hear of your post-treatment issues, which are not uncommon. Stinging urine--oh, I remember it well, and didn't have a clue as to how to get any relief from it. However, although too late for me, I have learned through forums that one good tip is to get a spray bottle filled with water and spray at your genital area as you pass urine. This seems to significantly reduce the stinging effect on the skin, as I've heard from many others. Try it and see if it works. Also, if you are using regular toilet paper, STOP! Get some wipes that are alcohol free and flushable. TP is much too abrasive on your burned skin. I am over 2 1/2 years post treatment and TP still scrapes me up pretty bad sometimes. Be patient with your recovery, as some things will take longer than others. But I promise you, you will turn the corner and everything will be so much better soon! Take care.

Gromit46
Posts: 3
Joined: Feb 2011

Thanks for the info. I do have a spray bottle and was using it post-urinating and that seemed to sting just as much. Maybe if I spray during the stream it will dilute easier.

As for TP, I had been using the kids' flushable wipes but as of the last couple of days, only the preparation H wipes ease any discomfort. Weird. Maybe the witch hazel has some effect. I hadn't thought to look to see if they had alcohol in them.

I found on another forum someone mentioned L-Glutamine. They said it heals mucus tissues. I stopped at a GNC tonight and will try that. Also have been putting Aquaphor on after I wipe to be a barrier. Who knows.

Thanks again for the info. I will try anything once.

Bev

lemonade
Posts: 62
Joined: Feb 2010

I used to urinate standing up in the bathtub with a handheld shower spray. Takes a little longer because you have to undress, but that worked for me. I would blot dry with a towel and use my blow dryer on the cool setting.

B

z810840b's picture
z810840b
Posts: 212
Joined: Jan 2010

Im so sorry for your pain...i remember it well.I used the hand held shower head and sprayed while urinating.MOST IMPORTANT is to drink at least 64oz of water a day.It will dilute the urine.I promise ..it will help so much! Hugs ..alyse

alis7910
Posts: 80
Joined: Jun 2010

I found what helped me alot was aloe gel 99% and used diaper rash ointment on burned skin(not on the vagina). Those things worked better than the pain pills.Hang in there; it does get easier.
my love to you

Gromit46
Posts: 3
Joined: Feb 2011

I don't know what made me try this but it works wonders.

My issues are due to "irritated" tissues within my vagina that feel like they are burning when the urine passes by. I thought at first that my tissues were dry, just like the burns on the exterior of my skin. So, I decided to use Vagisil to keep the tissues from "sticking" to each other so they could heal.

WONDER of wonders! It acts like a barrier and now it doesn't hurt to pee. I honestly am amazed at the difference. It still stings a bit toward the end of my stream but I re-apply after wiping and the next urination doesn't send me flying off the toilet seat in agony.

I went to my gyno to verify with her that I don't have any infections but she agrees with me. She suggested I use Americaine spray (benzocaine 20%) that they use to spray on episiotomies to numb the area. Her idea is that I should numb myself just before I urinate but I think I'm good with the Vagisil. And, I am not sure I want to spray that stuff "internally".

lizdeli's picture
lizdeli
Posts: 521
Joined: Jul 2009

And it's a helpful for many others,
Thanks
Liz

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network